Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 46, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 16, 2024, 12:01 PM CDT for Madison County, Monroe County, Saint Clair County, Illinois; 6 counties in Missouri. It was in force for 3 hr. 37 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2024, 12:01 PM CDT (17:01 UTC)
- Expired
- Jul 16, 2024, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 12:04 PM CDT | FLOOD | 1 Ne Cedar Hill, MO | ponding water on road. |
| Jul 16, 12:10 PM CDT | FLASH FLOOD | 1 N Caseyville, IL | levee failure reported with ongoing flooding. |
| Jul 16, 12:21 PM CDT | RAIN 2.04 | Chesterfield, MO | 2.04 measured in 30 minutes (Chesterfield). |
| Jul 16, 12:23 PM CDT | FLASH FLOOD | 1 N Manchester, MO | Water rescue underway northbound 141 near Dutch Mill Road. Vehicle in water. |
| Jul 16, 12:33 PM CDT | FLASH FLOOD | Washington, MO | Flash flooding with water rescue in Washington, MO. |
| Jul 16, 12:35 PM CDT | FLASH FLOOD | 1 W Clayton, MO | Vehicle in water, with standing water on Forest Park Parkway, from southbound 170. |
| Jul 16, 12:35 PM CDT | RAIN 3.65 | 3 Wnw Washington, MO | social media. |
| Jul 16, 12:39 PM CDT | FLASH FLOOD | Peerless Park, MO | Flooding of 141 under I-44. |
| Jul 16, 12:40 PM CDT | FLASH FLOOD | De Soto, MO | Part of De Soto continues to experience flooding. Several locations along Rock Road had down branches down. Some branches are as big as 8 inches in diameter. |
| Jul 16, 12:45 PM CDT | FLASH FLOOD | 1 Nne Manchester, MO | 3 to 4 feet of standing water at the entrance near South Parkway Middle School. Water has risen high enough to be encroaching on nearby neighborhoods. |
| Jul 16, 12:45 PM CDT | FLASH FLOOD | Ballwin, MO | Manchester Road at New Ballwin Road flooded with a least one vehicle stranded in the flood waters. Picture via X. |
| Jul 16, 12:49 PM CDT | FLASH FLOOD | Sunset Hills, MO | creek out of banks. |
| Jul 16, 12:50 PM CDT | FLASH FLOOD | 2 Wsw Marthasville, MO | EM reports many stream flash flooding across southern Warren County with one water rescue underway. |
| Jul 16, 12:50 PM CDT | FLASH FLOOD | Eureka, MO | Multiple road closures reported by Public Works. |
| Jul 16, 12:50 PM CDT | RAIN 2.91 | 1 Ene Cahokia, IL | 2.91 inches in the last six hours. |
| Jul 16, 12:51 PM CDT | RAIN 1.76 | 1 Wnw Berkeley, MO | 1.76 inches in the last six hours at KSTL. |
| Jul 16, 12:54 PM CDT | FLASH FLOOD | 1 W Richmond Heights, MO | Multiple water rescues near Brentwood and I-64. |
| Jul 16, 12:54 PM CDT | RAIN 1.68 | 3 Wnw Chesterfield, MO | 1.68 inches of rain in last six hours at KSUS. |
| Jul 16, 12:55 PM CDT | RAIN 4.28 | 2 Ene Scott Afb, IL | 4.28 inches of rain in last six hours, with a daily total of 4.80 inches at KBLV. |
| Jul 16, 12:57 PM CDT | FLASH FLOOD | Gray Summit, MO | social media photograph of flooding near Purina Farms in Grey Summit. |
| Jul 16, 1:02 PM CDT | FLASH FLOOD | 1 Se Saint Louis, MO | social media video of flooding at intersection of Lasalle and California Ave in St. Louis City. |
| Jul 16, 1:03 PM CDT | FLASH FLOOD | 1 Nw Kimmswick, MO | social media video shows flash flooding of the area near Seckman road in Imperial. |
| Jul 16, 1:20 PM CDT | RAIN 3.81 | Valley Park, MO | |
| Jul 16, 1:24 PM CDT | FLASH FLOOD | 3 E Eureka, MO | MoDOT reports I-44 closed near Beaumont. |
| Jul 16, 1:28 PM CDT | RAIN 3.35 | Freeburg, IL | |
| Jul 16, 1:36 PM CDT | RAIN 6.78 | 3 Sw Shiloh, IL | |
| Jul 16, 1:37 PM CDT | FLASH FLOOD | 2 S Belleville, IL | IL 15 at Belleville West Pkwy closed in both directions. |
| Jul 16, 1:39 PM CDT | FLASH FLOOD | 2 Sse Harvester, MO | Greens Bottom Road flooded. |
| Jul 16, 1:45 PM CDT | RAIN 3.25 | 2 Ne Antonia, MO | |
| Jul 16, 1:50 PM CDT | FLASH FLOOD | 1 Sse Mascoutah, IL | social media photograph of flash flooding near Dollar General. |
| Jul 16, 1:50 PM CDT | FLASH FLOOD | Ballwin, MO | Social media video of flash flooding in Whispering Oakwood Neighborhood on Kehrs Mill Road in Ballwin. |
| Jul 16, 2:14 PM CDT | RAIN 4.1 | 2 E Wildwood, MO | Storm Total. |
| Jul 16, 2:15 PM CDT | FLASH FLOOD | 1 Ne Columbia, IL | Palmer Creek rose well above its banks flooding Quarry Road, Palmer Road and Ghent Road. |
| Jul 16, 2:30 PM CDT | RAIN 3.2 | 1 Sw Crestwood, MO | Storm Total. |
| Jul 16, 2:31 PM CDT | FLASH FLOOD | 2 W Lebanon, IL | Water flowing over Rieder Road just north of Engle Creek crossing near OFallon Wastewater Processing plant. |
| Jul 16, 2:54 PM CDT | RAIN 3.1 | 1 Sw Fenton, MO | Since Midnight. |
| Jul 16, 2:59 PM CDT | RAIN 4.77 | Lebanon, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
962
WGUS53 KLSX 161701
FFWLSX
ILC119-133-163-MOC071-099-183-189-219-510-162000-
/O.NEW.KLSX.FF.W.0046.240716T1701Z-240716T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1201 PM CDT Tue Jul 16 2024
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southwestern Madison County in southwestern Illinois...
Monroe County in southwestern Illinois...
Saint Clair County in southwestern Illinois...
Franklin County in east central Missouri...
Jefferson County in east central Missouri...
Central Saint Charles County in east central Missouri...
Saint Louis County in east central Missouri...
Southeastern Warren County in east central Missouri...
Saint Louis City in east central Missouri...
* Until 300 PM CDT.
* At 1201 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
St. Louis, St. Charles, Florissant, Chesterfield, Belleville,
Wildwood, University City, Ballwin, Granite City, O'Fallon,
Kirkwood, Maryland Heights, East St. Louis, Hazelwood,
Collinsville, Edwardsville, Webster Groves, Ferguson, Arnold and
Manchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3874 9059 3874 9052 3889 9035 3881 9011
3886 9002 3866 8972 3822 8970 3822 9004
3814 9004 3809 9021 3813 9025 3806 9038
3806 9058 3809 9068 3820 9078 3820 9126
3869 9126 3859 9090
FLASH FLOOD...RADAR INDICATED
$$
Fuchs2 follow-up statements
269
WGUS73 KLSX 161734
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1234 PM CDT Tue Jul 16 2024
ILC119-133-163-MOC071-099-183-189-219-510-162000-
/O.CON.KLSX.FF.W.0046.000000T0000Z-240716T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-Monroe IL-Saint Clair IL-Franklin MO-Jefferson MO-
Saint Charles MO-Saint Louis MO-Warren MO-Saint Louis City MO-
1234 PM CDT Tue Jul 16 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON FOR SOUTHWESTERN MADISON, MONROE AND SAINT CLAIR COUNTIES
IN SOUTHWESTERN ILLINOIS, FRANKLIN, JEFFERSON, CENTRAL SAINT
CHARLES, SAINT LOUIS AND SOUTHEASTERN WARREN COUNTIES IN EAST
CENTRAL MISSOURI AND THE SAINT LOUIS CITY IN EAST CENTRAL MISSOURI...
At 1234 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses. A water
rescue was reported along Highway 141 near Dutch Mill
Drive.
Some locations that will experience flash flooding include...
St. Louis, St. Charles, Florissant, Chesterfield, Belleville,
Wildwood, University City, Ballwin, Granite City, O'Fallon,
Kirkwood, Maryland Heights, East St. Louis, Hazelwood,
Collinsville, Edwardsville, Webster Groves, Ferguson, Arnold and
Manchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3874 9059 3874 9052 3889 9035 3881 9011
3886 9002 3866 8972 3822 8970 3822 9004
3814 9004 3809 9021 3813 9025 3806 9038
3806 9058 3809 9068 3820 9078 3820 9126
3869 9126 3859 9090
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Fuchs972
WGUS73 KLSX 161958
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
258 PM CDT Tue Jul 16 2024
ILC119-133-163-MOC071-099-183-189-219-510-162008-
/O.EXP.KLSX.FF.W.0046.000000T0000Z-240716T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-Monroe IL-Saint Clair IL-Franklin MO-Jefferson MO-
Saint Charles MO-Saint Louis MO-Warren MO-Saint Louis City MO-
258 PM CDT Tue Jul 16 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM CDT THIS AFTERNOON FOR
SOUTHWESTERN MADISON, MONROE AND SAINT CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS, FRANKLIN, JEFFERSON, CENTRAL SAINT CHARLES,
SAINT LOUIS AND SOUTHEASTERN WARREN COUNTIES IN EAST CENTRAL
MISSOURI AND THE SAINT LOUIS CITY IN EAST CENTRAL MISSOURI...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT Wednesday for
portions of Illinois and Missouri.
&&
LAT...LON 3874 9059 3874 9052 3889 9035 3881 9011
3886 9002 3866 8972 3822 8970 3822 9004
3814 9004 3809 9021 3813 9025 3806 9038
3806 9058 3809 9068 3820 9078 3820 9126
3869 9126 3859 9090
$$
FuchsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 10:56 AM CDT, 1 hour 5 minutes earlier. Its key messages:
- Thunderstorms are expected along and ahead of a cold front today into this evening. Heavy rain producing flash flooding is the primary threat, but a few of the stronger storms could contain gusty or locally damaging winds.
Area forecast discussion, Jul 16, 10:56 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1056 AM CDT Tue Jul 16 2024
.UPDATE...
Issued at 1051 AM CDT Tue Jul 16 2024
Thunderstorms have blossomed across much of the area this morning
both as outgrowth from early morning storms and along and ahead of
a cold front advancing in from the north. This has led to more
widespread thunderstorms late this morning. The Flash Flood Watch
has been expanded northward and the Heat Advisory ended. Flash
flooding continues to be the primary threat as PWATs remain above
2 inches and storm motions favor long duration rainfall. A few
stronger storms with gusty winds remain possible, but the primary
threat is heavy rain and flash flooding. It is possible that
another round of thunderstorms develops later this afternoon, but
this is becoming more remote as morning thunderstorms and
extensive cloud cover is likely to drain the instability earlier
in the day. The forecast has been updated to reflect this general
thinking.
Kimble
&&
.KEY MESSAGES...
- Thunderstorms are expected along and ahead of a cold front today
into this evening. Heavy rain producing flash flooding is the
primary threat, but a few of the stronger storms could contain
gusty or locally damaging winds.
&&
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 350 AM CDT Tue Jul 16 2024
The primary item of interest in the immediate term continues to be a
slow-moving and expansive line of thunderstorms draped across
central Illinois, where it has finally begun to backbuild into
eastern portions of our forecast area as of 3:30 am. Within the core
of this line of storms, training storms with high rain rates have
produced exceptionally high rainfall and prompted flash flood
warnings. However, these more significant impacts have eluded our
forecast area thus far, and it appears somewhat unlikely that we
will observe impacts of this magnitude locally this morning,
although some locally heavy rain and flooding will be possible.
Another possibility is for redevelopment farther to the west across
northeast and central Missouri. There is some moisture pooling ahead
of an advancing cold front in these areas, and CAMs have somewhat
inconsistently produced some redeveloping storms in these areas as a
modest low level jet intensifies over the next few hours. So far
this has not materialized, and latest trends have been to back off
from this development. There is also not much in the way of
kinematic support for this, aside from modest convergence along the
nose of the aforementioned low level jet.
In any case, whatever storms do manage to develop (including those
that are ongoing) will do so within a moisture-rich (2 - 2.25 inch
PWAT) and unstable environment (MUCAPE 2500-3500 J/kg), albeit with
only marginal wind shear (30-35kt effective shear). As such, storms
are likely to be capable of producing heavy rain rates, and even
some localized training given the orientation of the LLJ. The
primary question at this point, though is whether enough convection
can develop at this point to tap into the thermodynamic environment.
At this stage, confidence is low that this will materialize, but it
can't be completely ruled out just yet.
During the day today, both a composite outflow boundary and cold
front will slide southward through the area, the speed of which may
be augmented by lingering thunderstorms from this morning should
they materialize. There is quite a bit of variability in progression
of the outflow boundary in particular, and this is clearly shown by
large ensemble temperature spreads. Recent CAMs are also very
inconsistent with developing convection and its outflow, and this
feature and has recently swung dramatically from widespread
convection and outflow (cool), to almost no new convection and a
much slower and weaker boundary (hot). It is possible that this
front will push far enough south by mid afternoon to significantly
limit our heat potential across the Ozarks, but this remains highly
uncertain and will depend on how convection develops this morning.
On the other hand, more limited convection and weaker outflow may
speed up the redevelopment of storms later this afternoon and
evening, which has some support in the latest runs of the highly
variable HRRR.
Regarding the latter, it still appears that the cold front will sink
into our southern areas by this evening, and the combination of
forcing from a subtle shortwave and strengthening low-level jet will
trigger another round of thunderstorms. This signal has been a bit
more consistent than tonight's activity, although the timing
continues to shift. Latest trends have been to speed up its
development into this evening, and we will have to watch closely in
the event that this timing needs to be sped up to this afternoon.
Whenever storms to manage to develop though, storm motions parallel
to the stalled cold front will support training thunderstorms, and a
moisture-rich environment will once again support high rain
rates. While there remains some timing/location uncertainty, we
have high enough confidence to issue a Flash Flood Watch from 7 pm
tonight to 7 am tomorrow for parts of the Ozarks and southern
Illinois, which is where we think the greatest likelihood of
training thunderstorms exists. Still, adjustments in both time
and space may be needed, particularly if storms develop earlier in
the day or farther to the north. While our current deterministic
QPF forecast QPF is underwhelming, high resolution ensemble
forecast (HREF) data supports narrow corridors of 2 to 4 inch
rainfall totals, with a few pockets as high as 5 to 6 inches also
present. This aligns with the forecast environment, even if it
remains somewhat uncertain exactly when and where it will occur.
Meanwhile, the potential for other severe thunderstorm hazards
appears less likely due to steadily weakening upper level support
and more marginal instability during the evening. Still, we can't
rule out some isolated strong wind gusts this evening,
particularly with any bowing segments that manage to develop. The
potential for severe storms may also be slightly higher if storms
develop earlier in the afternoon when both instability and bulk
wind shear are likely to be maximized.
Otherwise, storms are likely to diminish sometime Wednesday morning,
and the cold front/outflow will continue to push south of the area.
By Wednesday afternoon, some lingering post-frontal instability may
support isolated shower/thunderstorm development across mainly the
Ozarks and southern Illinois, but confidence is low regarding this
potential. Most of the area is likely to remain dry Wednesday, with
a significant cooldown into the low 80s expected as well.
BRC
&&
.LONG TERM... (Wednesday Night through Monday)
Issued at 350 AM CDT Tue Jul 16 2024
The long-term discussion will be mercifully much shorter, as the
pattern will shift dramatically to one featuring high pressure and
well below average temperatures Thursday through at least the end of
the weekend. This trend will begin Wednesday as previously
discussed, but from Thursday onward northwest flow aloft and a large
area of surface high pressure will sink into the area, ushering in
significant negative temperature anomalies. In fact, both the NAEFS
and ECMWF ensemble mean 850mb temperatures drop to below the 3rd
percentile by Thursday, and negative anomalies persist through the
end of the weekend. This is highly likely to support a prolonged
period of below average temperatures, and is corroborated by an
extended period of narrow forecast temperature spreads in the upper
70s to low 80s that persists through the end of the weekend.
Meanwhile, this pattern also overwhelmingly favors dry conditions
from Thursday through the end of the weekend, with precipitation
chances drifting upwards early next week as the pattern finally
shows some signs of shifting.
BRC
&&
.AVIATION... (For the 12z TAFs through 12z Wednesday Morning)
Issued at 658 AM CDT Tue Jul 16 2024
Primary concern during the 12Z TAF will be the potential for
multiple rounds of thunderstorms. The first round is ongoing and
primarily impacting the St. Louis metro area terminals, with
lightning and heavy rain as the primary hazards. Visibility
reductions and ceiling reductions will be possible periodically
for a few hours this morning, but storms are likely to move south
and diminish prior to noon. After a lull in the early afternoon,
another round of thunderstorms will be possible in the evening,
which may impact I-70 corridor terminals. Confidence is low
regarding whether these storms will develop this far north.
Finally, lowering ceilings are likely this evening and overnight
as a cold front moves through the area, potentially reducing
ceilings to MVFR levels or possibly lower at I-70 terminals. At
UIN, most of these impacts are likely to remain south of the
terminal today, but a stray shower or thunderstorm can't be ruled
out.
BRC
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this evening for Audrain MO-Boone MO-
Callaway MO-Cole MO-Gasconade MO-Lincoln MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint
Charles MO-Warren MO.
Flood Watch through Wednesday morning for Crawford MO-Franklin
MO-Iron MO-Jefferson MO-Madison MO-Reynolds MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Washington MO.
IL...Flood Watch through this evening for Calhoun IL-Greene IL-Jersey
IL-Macoupin IL-Montgomery IL-Pike IL.
Flood Watch through Wednesday morning for Bond IL-Clinton IL-
Fayette IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 16, 4:06 AM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 406 AM CDT Tue Jul 16 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-170915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 406 AM CDT Tue Jul 16 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms throughout the day and overnight, with the greatest coverage expected early this morning and this evening. Locally heavy rain and flash flooding will be possible, particularly this evening and overnight. Isolated damaging wind gusts will also be possible. Dangerous heat may also linger across the Ozarks today, with heat index values approaching 105 degrees in the afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few thunderstorms may linger into Wednesday morning across the Ozarks and southern Illinois, and a few weaker storms may develop in these areas again in the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 19
In the hours before
Local storm report, Jul 16, 10:53 AM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1053 AM CDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM Rain 2 SE Saint Rose 38.66N 89.52W
07/16/2024 M2.56 Inch Clinton IL Public
&&Local storm report, Jul 16, 11:27 AM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1127 AM CDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM Flash Flood Foley 39.05N 90.74W
07/16/2024 Lincoln MO Emergency Mngr
water over roadway on highway 79.
&&Local storm report, Jul 16, 11:29 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1129 AM CDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM Flash Flood 1 NNE Troy 38.99N 90.97W
07/16/2024 Lincoln MO Emergency Mngr
ramp from 61 to 47 flooded and impassable.
&&Local storm report, Jul 16, 11:40 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1140 AM CDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM Flash Flood Troy 38.98N 90.98W
07/16/2024 Lincoln MO Emergency Mngr
multiple water rescues in Troy.
&&Local storm report, Jul 16, 11:45 AM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1145 AM CDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM Rain De Soto 38.14N 90.55W
07/16/2024 E3.65 Inch Jefferson MO Public
&&Local storm report, Jul 16, 11:58 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1158 AM CDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM Rain Lebanon 38.60N 89.81W
07/16/2024 M3.31 Inch St. Clair IL Public
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:17 AM CDT | Flood Watch | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 9 more | 29 hr |
| Jul 16, 4:20 AM CDT | Areal Flood Advisory | LSX | Pike | 27 min |
| Jul 16, 4:28 AM CDT | Areal Flood Advisory | LSX | Bond, Montgomery | 3 hr |
| Jul 16, 4:33 AM CDT | Areal Flood Advisory | LSX | Fayette | 25 min |
| Jul 16, 4:47 AM CDT | Flash Flood Warning | LSX | Pike | 3 hr |
| Jul 16, 4:51 AM CDT | Flash Flood Warning | LSX | Montgomery | 3 hr |
| Jul 16, 4:58 AM CDT | Flash Flood Warning | LSX | Fayette | 3 hr |
| Jul 16, 5:13 AM CDT | Areal Flood Advisory | LSX | Fayette, Marion | 3 hr |
| Jul 16, 5:19 AM CDT | Areal Flood Advisory | LSX | Greene | 3 hr |
| Jul 16, 5:30 AM CDT | Flash Flood Warning | LSX | Marion | 3 hr |
| Jul 16, 5:58 AM CDT | Areal Flood Advisory | LSX | Clinton, Washington | 39 min |
| Jul 16, 6:37 AM CDT | Flash Flood Warning | LSX | Clinton, Washington | 10 hr |
| Jul 16, 6:44 AM CDT | Flash Flood Warning | LSX | Marion | 9 hr |
| Jul 16, 7:54 AM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Monroe, Saint Clair | 4 hr |
| Jul 16, 8:59 AM CDT | Areal Flood Advisory | LSX | Monroe, Randolph, Saint Clair | 34 min |
| Jul 16, 9:18 AM CDT | Areal Flood Warning | LSX | Marion | 6 hr |
| Jul 16, 9:33 AM CDT | Flash Flood Warning | LSX | Monroe, Randolph, Saint Clair | 3 hr |
| Jul 16, 10:43 AM CDT | Flash Flood Warning | LSX | Calhoun | 3 hr |
| Jul 16, 10:51 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 54 min |
| Jul 16, 11:35 AM CDT | Flash Flood Warning | LSX | Calhoun, Greene, Jersey, Madison | 3 hr |
| Jul 16, 12:31 PM CDT | Flash Flood Warning | LSX | Randolph | 3 hr |
| Jul 16, 2:48 PM CDT | River Flood Warning | LSX | Monroe, Saint Clair | 4 days |
| Jul 16, 3:39 PM CDT | Areal Flood Advisory | LSX | Marion | 7 hr |
| Jul 16, 4:43 PM CDT | Areal Flood Warning | LSX | Clinton, Washington | 12 hr |
| Jul 16, 5:42 PM CDT | River Flood Warning | LSX | Madison | 4 days |
| Jul 16, 6:00 AM CDT | Severe Thunderstorm Warning | LSX | Shelby | 45 min |
| Jul 16, 6:20 AM CDT | Areal Flood Advisory | LSX | Marion, Ralls | 3 hr |
| Jul 16, 9:14 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Shelby | 49 min |
| Jul 16, 9:16 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Jul 16, 9:47 AM CDT | Areal Flood Advisory | LSX | Crawford, Iron, Saint Francois, Washington | 3 hr |
| Jul 16, 11:37 AM CDT | Tornado Warning | LSX | Franklin, Warren | 27 min |
| Jul 16, 11:52 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 38 min |
| Jul 16, 12:01 PM CDT | Tornado Warning | LSX | Jefferson | 28 min |
| Jul 16, 12:49 PM CDT | River Flood Warning | LSX | Jefferson | 2 hr |
| Jul 16, 2:44 PM CDT | River Flood Warning | LSX | Jefferson | 15 hr |
| Jul 16, 3:24 PM CDT | River Flood Warning | LSX | Saint Charles | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Flash Flood Warnings in Illinois, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.